Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 409, NWS Jackson, MS

December 25, 20154 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Dec 25, 2015, 4:27 PM CST for 4 counties in Mississippi. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 25, 2015, 4:27 PM CST (22:27 UTC)
Expired
Dec 25, 2015, 5:15 PM CST
In force
48 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Clarke County, MS, Jasper County, MS, Lauderdale County, MS, Newton County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 109 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 25, 4:47 PM CSTTSTM WND DMG2 Se Hickory, MSTREE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 455 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 280 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
455 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
614 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
280 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

589 
WUUS54 KJAN 252227
SVRJAN
MSC023-061-075-101-252315-
/O.NEW.KJAN.SV.W.0409.151225T2227Z-151225T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CST FRI DEC 25 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
  SOUTHEASTERN NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...
  NORTHEASTERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
  NORTHWESTERN CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 515 PM CST

* AT 427 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR NEWTON TO ROSE HILL...MOVING NORTHEAST AT 35
  MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  DUFFEE AND MEEHAN AROUND 450 PM CST.
  SAVOY AND SUQUALENA AROUND 455 PM CST.
  COLLINSVILLE AND NELLIEBURG AROUND 500 PM CST.
  MERIDIAN...MARTIN AND ZERO AROUND 505 PM CST.
  MARION AND DALEVILLE AROUND 515 PM CST.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE CHUNKY
AND HICKORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

&&

LAT...LON 3212 8895 3241 8909 3257 8890 3258 8869
      3258 8866 3224 8854
TIME...MOT...LOC 2227Z 231DEG 30KT 3234 8910 3216 8899 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$

GRG
2 follow-up statements
745 
WWUS54 KJAN 252244
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
444 PM CST FRI DEC 25 2015

MSC061-252253-
/O.CAN.KJAN.SV.W.0409.000000T0000Z-151225T2315Z/
JASPER MS-
444 PM CST FRI DEC 25 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JASPER COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.

LAT...LON 3213 8891 3222 8891 3223 8896 3230 8899
      3242 8892 3251 8897 3257 8890 3258 8866
      3224 8854
TIME...MOT...LOC 2243Z 230DEG 28KT 3252 8890 3242 8884 3224 8884 

$$

MSC023-075-101-252315-
/O.CON.KJAN.SV.W.0409.000000T0000Z-151225T2315Z/
LAUDERDALE MS-NEWTON MS-CLARKE MS-
444 PM CST FRI DEC 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CST
FOR LAUDERDALE...SOUTHEASTERN NEWTON AND NORTHWESTERN CLARKE
COUNTIES...

AT 443 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR DUFFEE TO NEAR SUQUALENA TO NEAR SAVOY...MOVING
NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  MERIDIAN...COLLINSVILLE...MARTIN...SUQUALENA AND NELLIEBURG AROUND
450 PM CST.
  ZERO AROUND 505 PM CST.
  DALEVILLE AROUND 510 PM CST.
  MARION AROUND 515 PM CST.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
CHUNKY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

&&

LAT...LON 3213 8891 3222 8891 3223 8896 3230 8899
      3242 8892 3251 8897 3257 8890 3258 8866
      3224 8854
TIME...MOT...LOC 2243Z 230DEG 28KT 3252 8890 3242 8884 3224 8884 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$

GRG
626 
WWUS54 KJAN 252254
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
454 PM CST FRI DEC 25 2015

MSC101-252303-
/O.CAN.KJAN.SV.W.0409.000000T0000Z-151225T2315Z/
NEWTON MS-
454 PM CST FRI DEC 25 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NEWTON COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.

LAT...LON 3215 8885 3230 8887 3241 8884 3250 8886
      3257 8886 3258 8866 3224 8854
TIME...MOT...LOC 2253Z 267DEG 36KT 3256 8875 3246 8874 3235 8871 3221
8873

$$

MSC023-075-252315-
/O.CON.KJAN.SV.W.0409.000000T0000Z-151225T2315Z/
LAUDERDALE MS-CLARKE MS-
454 PM CST FRI DEC 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CST
FOR WESTERN LAUDERDALE AND NORTHWESTERN CLARKE COUNTIES...

AT 453 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PRISMATIC TO NEAR SUQUALENA TO NEAR MERIDIAN TO
NEAR SABLE...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  MARION AROUND 500 PM CST.
  INCREASE AROUND 510 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

&&

LAT...LON 3215 8885 3230 8887 3241 8884 3250 8886
      3257 8886 3258 8866 3224 8854
TIME...MOT...LOC 2253Z 267DEG 36KT 3256 8875 3246 8874 3235 8871 3221
8873

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$

GRG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 25, 3:48 PM CST, 39 minutes earlier.

Area forecast discussion, Dec 25, 3:48 PM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CST FRI DEC 25 2015

.SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)... LATEST SATELLITE
IMAGERY WAS PICKING UP A LARGE UPPER TROUGH OVER THE WESTERN
CONUS...WHICH WAS RESULTING IN DEEP SOUTH-SOUTHWESTERLY FLOW OVER
THE REGION. THE CONVECTIVE ACTIVITY WAS BEING ENHANCED BY A LOW
AMPLITUDE IMPULSE ABOUT TO EXIT THE MIDSOUTH REGION. THE DEEP
SOUTHERLY FLOW WAS BRINGING IN STRONG MOISTURE TRANSPORT IN STRONG
ISENTROPIC LIFT WITH ANOMALOUS PWATS IN THIS TROPICAL AIRMASS OF
AROUND 1.8 INCHES. THIS HAS RESULTED IN SOME FLASH FLOOD WARNINGS
ACROSS THE SOUTHWEST FOR THIS AFTERNOON. A STATIONARY FRONTAL
BOUNDARY WAS NOTED ACROSS THE DELTA REGION WITH TEMPS RANGING FROM
THE 60S NORTHWEST OF THE BOUNDARY TO THE 70S ON THE SOUTH SIDE. AREA
RADARS AT MID AFTERNOON HAD PICKED UP SOME STRONG STORMS WITH SOME
HEAVY RAINFALL. STILL HAD DEEP LAYER SHEAR, HELICITY AND SOME
INSTABILITY ACROSS THE REGION. EXPECT THE LIMITED SEVERE RISK TO
DECREASE AS WE PUSH INTO TONIGHT.

FOR TONIGHT MODELS SHOWS THE ACTIVITY TAPERING OFF AS WE MOVE INTO
AFTER MIDNIGHT. SO HAVE REDUCED POPS SOME AT THAT TIME. THERE MAY BE
SOME AREAS OF FOG THAT DEVELOP IN THE FAR SOUTH AFTER
MIDNIGHT...WHICH IS SHOWN BY SOME OF THE SHORT TERM GUIDANCE. WILL
KEEP THE FLASH FLOOD WATCH ACROSS THE NORTH UNTIL 12Z SATURDAY FOR
NOW. EXPECT THE FRONTAL BOUNDARY TO GET PUSHED BACK TO THE NORTH AS
A WARM FRONT AHEAD OF AN APPROACHING STORM SYSTEM BY EARLY SATURDAY.
THE FOG IN THE SOUTH SHOULD LIFT BY MIDMORNING. THE STORM SYSTEM
WILL BE NEAR THE FOUR CORNERS REGION ON SATURDAY. WARM MILD TEMPS
WILL CONTINUE THROUGH MOST OF THE SHORT TERM UNTIL WE GET TO SUNDAY
NIGHT WHEN LOWS WILL DIP INTO THE 50S WEST TO THE 60S EAST. AS WE
GET INTO SUNDAY AND SUNDAY NIGHT THE STORM SYSTEM TO THE WEST WILL
BE WINDING UP AS IT APPROACHES FROM THE ARKLATEX REGION. WE WILL GET
SOME GOOD HEIGHT FALLS AND ISENTROPIC LIFT WILL INCREASE ACROSS THE
ARKLAMISS FOR SUNDAY INTO SUNDAY NIGHT. ONCE AGAIN DEEP LAYER
MOISTURE TRANSPORT AND DEEP SHEAR WILL BUILD ACROSS THE REGION.
MODELS CONTINUE TO PROG A CUTOFF LOW DEVELOPING OVER THE SOUTHERN
PLAINS BY SUNDAY ALONG WITH A STRONG BAROCLINIC ZONE TO OUR WEST
WITH HIGH PWATS AROUND 1.9 INCHES. ONCE AGAIN WE COULD BE SOME
EFFICIENT RAINFALL RATES WITH THIS SYSTEM ESP WITH TRAINING OF CELLS
ONCE AGAIN FOR SOME FLASH FLOODING ISSUES...HOWEVER SEVERE WEATHER
WILL BE THE PRIMARY CONCERN FOR SUNDAY NIGHT INTO MONDAY. MODELS
CONTINUE TO SHOW THAT A SQUALL LINE WILL PUSH ACROSS THE REGION FOR
SUNDAY NIGHT INTO EARLY MONDAY. THE PRIMARY RISK WILL BE DAMAGING
WINDS AND SOME POSSIBLE TORNADOES. MODELS PROG A DEEPENING SURFACE
LOW PUSHING ACROSS NORTHWEST ARKANSAS ON SUNDAY NIGHT INTO EARLY
MONDAY.

.LONG TERM...MONDAY THROUGH FRIDAY...DRY SLOTTING SHOULD END MOST OF
THE SIGNIFICANT RAIN BY NOON MONDAY BUT PCPN WL REMAIN POSSIBLE
UNTIL THE CLOSED LOW MOVES A LITTLE FARTHER NORTH MONDAY EVENING.
COOLER AND MUCH DRIER AIR IS EXPECTED TO BE BACK OVER OUR CWA
TUESDAY. TUESDAY MORNING LOWS WILL BE BACK MAINLY IN THE 40S WITH
HIGHS TUESDAY MOSTLY IN THE 50S. TUESDAY WILL BE DRY AS THE CLOSED
LOW SYSTEM TRACKS FARTHER NORTHEAST OF OUR CWA BUT OUR WINDS ALOFT
WILL BACK TO THE SOUTHWEST AHEAD OF A SECOND CLOSED LOW SWINGING
OVER THE DESERT SOUTHWEST. THE GFS AND ECMWF ARE IN A LITTLE BETTER
AGREEMENT AND OPEN THE LOW AND SWINGS A TROUGH ACROSS THE CENTRAL
CONUS WEDNESDAY. THE EURO WAS A LITTLE HEAVIER WITH THE PRECIP
AMOUNTS AT MIDWEEK. THURSDAY AND FRIDAY WILL BE COOL AND DRY ACROSS
OUR REGION./17/22/

&&

.AVIATION...DISMAL FLYING CONDITIONS WILL PERSIST THROUGH THE TAF
PERIOD. IFR/MVFR CONDITIONS PREVAIL ACROSS THE REGION THIS AFTERNOON
THANKS TO LOW STRATUS AND WIDESPREAD SHRA/TSRA. THROUGH TONIGHT, THE
MAIN FOCUS OF PRECIP WILL SHIFT NORTHWARD, MOVING NORTH OF THE AREA
BY THE OVERNIGHT HOURS. HOWEVER, CIGS WILL LIKELY FALL AT MOST
SITES...WITH WIDESPREAD IFR/LIFR CONDITIONS EXPECTED LATE OVERNIGHT
THROUGH SAT MORNING. THERE MAY ALSO BE REDUCED VISBY DURING THIS
TIME FRAME. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       69  79  69  77 /  45  25  24  35
MERIDIAN      69  77  67  76 /  42  26  27  32
VICKSBURG     69  80  69  77 /  47  20  21  43
HATTIESBURG   69  78  68  78 /  39  30  34  36
NATCHEZ       70  80  71  77 /  42  22  22  48
GREENVILLE    66  79  68  76 /  57  26  22  69
GREENWOOD     69  79  70  76 /  59  25  22  44

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ018-019-025>039.
LA...NONE.
AR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ARZ074-075.

&&

17/22/DL
Hazardous weather outlook, Dec 25, 2:35 PM CST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CST FRI DEC 25 2015

ARZ074-075-LAZ007-MSZ018-019-025-026-034-262045-
ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
WASHINGTON-
235 PM CST FRI DEC 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ARKLAMISS
DELTA.

.DAY ONE...TONIGHT AND SATURDAY

FLOODING
THREAT...ELEVATED
TIMING...THROUGH THIS EVENING

PERIODS OF HEAVY RAINFALL WILL RESULT IN FLASH FLOODING ACROSS PARTS
OF THE AREA. STORM TOTALS OF 1 TO 2 INCHES WITH LOCALLY HIGHER
AMOUNTS OF 4 TO 5 INCHES ARE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 60
MPH AND A FEW TORNADOES ARE EXPECTED SUNDAY NIGHT INTO EARLY MONDAY.
LOCALLY HEAVY RAINFALL WHICH MAY RESULT IN FLASH FLOODING IS ALSO
POSSIBLE DURING THIS TIME PERIOD.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
NIGHT THROUGH MONDAY.

MSZ027>033-035>039-262045-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
235 PM CST FRI DEC 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEASTERN
PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

FLOODING
THREAT...ELEVATED
TIMING...THROUGH THIS EVENING

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF
THE AFTERNOON. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING
WIND GUSTS. PERIODS OF HEAVY RAINFALL WILL RESULT IN FLASH FLOODING
ACROSS PARTS OF THE AREA. STORM TOTALS OF 1 TO 2 INCHES WITH LOCALLY
HIGHER AMOUNTS OF 4 TO 5 INCHES ARE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 60
MPH AND A FEW TORNADOES ARE POSSIBLE SUNDAY NIGHT INTO EARLY MONDAY.
LOCALLY HEAVY RAINFALL WHICH MAY RESULT IN FLASH FLOODING IS ALSO
POSSIBLE DURING THIS TIME PERIOD.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON AND SUNDAY NIGHT THROUGH MONDAY.

LAZ008-009-015-016-023>026-MSZ040>064-262045-
WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-
CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
235 PM CST FRI DEC 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

FLOODING
THREAT...LIMITED
TIMING...THROUGH THIS EVENING

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF
THE AFTERNOON. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING
WIND GUSTS. PERIODS OF HEAVY RAINFALL MAY RESULT IN LOCALIZED FLASH
FLOODING ACROSS THE AREA. STORM TOTALS OF 1 TO 2 INCHES WITH LOCALLY
HIGHER AMOUNTS ARE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 60
MPH AND A FEW TORNADOES ARE POSSIBLE SUNDAY NIGHT INTO EARLY MONDAY,
ESPECIALLY ACROSS NORTHEAST LOUISIANA AND WEST MISSISSIPPI. LOCALLY
HEAVY RAINFALL WHICH MAY RESULT IN FLASH FLOODING IS ALSO POSSIBLE
DURING THIS TIME PERIOD.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON AND SUNDAY NIGHT THROUGH MONDAY.

MSZ065-262045-
COVINGTON-
235 PM CST FRI DEC 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COVINGTON COUNTY.

.DAY ONE...TONIGHT AND SATURDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

FLOODING
THREAT...LIMITED
TIMING...THROUGH THIS EVENING

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF
THE AFTERNOON. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING
WIND GUSTS. PERIODS OF HEAVY RAINFALL MAY RESULT IN LOCALIZED FLASH
FLOODING ACROSS THE AREA. STORM TOTALS OF 1 TO 2 INCHES WITH LOCALLY
HIGHER AMOUNTS ARE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 60
MPH AND A FEW TORNADOES ARE POSSIBLE SUNDAY NIGHT INTO EARLY MONDAY.
LOCALLY HEAVY RAINFALL WHICH MAY RESULT IN FLASH FLOODING IS ALSO
POSSIBLE DURING THIS TIME PERIOD.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
NIGHT THROUGH MONDAY.

MSZ066-072>074-262045-
JONES-MARION-LAMAR-FORREST-
235 PM CST FRI DEC 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 60
MPH AND A FEW TORNADOES ARE POSSIBLE SUNDAY NIGHT INTO EARLY MONDAY.
LOCALLY HEAVY RAINFALL WHICH MAY RESULT IN FLASH FLOODING IS ALSO
POSSIBLE DURING THIS TIME PERIOD.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
NIGHT THROUGH MONDAY.

DL

&&

...HAZARD LEGEND...

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Dec 25, 1:05 PM CST, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
105 PM CST FRI DEC 25 2015

MSZ037-251930-
ATTALA MS-
105 PM CST FRI DEC 25 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ATTALA COUNTY UNTIL
130 PM CST...

AT 104 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR SMYRNA...OR NEAR KOSCIUSKO...MOVING NORTHEAST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ZAMA AROUND 115 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ETHEL AND MCCOOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3298 8932 3293 8942 3293 8960 3302 8967
      3326 8932
TIME...MOT...LOC 1904Z 235DEG 31KT 3300 8954

BYB
Special weather statement, Dec 25, 1:52 PM CST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
152 PM CST FRI DEC 25 2015

MSZ048-049-252015-
HINDS MS-RANKIN MS-
152 PM CST FRI DEC 25 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANKIN AND
SOUTHEASTERN HINDS COUNTIES UNTIL 215 PM CST...

AT 152 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR TERRY...OR 7 MILES NORTH OF CRYSTAL SPRINGS...MOVING NORTHEAST
AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  TERRY AROUND 200 PM CST.
  JACKSON AROUND 205 PM CST.
  BYRAM AND WHITES AROUND 210 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3213 9046 3227 9032 3210 9010 3205 9022
      3205 9044
TIME...MOT...LOC 1952Z 236DEG 26KT 3210 9037

CME
Special weather statement, Dec 25, 2:35 PM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CST FRI DEC 25 2015

MSZ036-037-042-043-252100-
ATTALA MS-HOLMES MS-MADISON MS-YAZOO MS-
235 PM CST FRI DEC 25 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL YAZOO...
SOUTHWESTERN ATTALA...NORTHEASTERN MADISON AND SOUTH CENTRAL HOLMES
COUNTIES UNTIL 300 PM CST...

AT 235 PM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PICKENS TO NEAR WAY...
AND MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  NEWPORT AROUND 250 PM CST.
  PICKENS AROUND 255 PM CST.
  CAMERON AROUND 300 PM CST.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SALLIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3306 8968 3275 8984 3267 9023 3285 9020
TIME...MOT...LOC 2035Z 233DEG 30KT 3290 8990 3276 9011

CME
Special weather statement, Dec 25, 3:01 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
301 PM CST FRI DEC 25 2015

MSZ036-037-252130-
ATTALA MS-HOLMES MS-
301 PM CST FRI DEC 25 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ATTALA AND EAST
CENTRAL HOLMES COUNTIES UNTIL 330 PM CST...

AT 301 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MCMILLAN...OR NEAR DURANT...MOVING NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  DURANT AROUND 305 PM CST.
  BOWLING GREEN AROUND 310 PM CST.
  POSSUMNECK AROUND 315 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WEST.

LAT...LON 3320 8965 3301 8984 3303 9008 3324 8993
      3324 8984 3321 8974
TIME...MOT...LOC 2101Z 214DEG 37KT 3305 8993

CME
Local storm report, Dec 25, 3:19 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
319 PM CST FRI DEC 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     TSTM WND DMG     3 NW COLUMBUS           33.53N 88.44W
12/25/2015                   LOWNDES            MS   911 CALL CENTER

            DOWNED POWER LINES ON THE NORTH SIDE OF COLUMBUS

&&

DL
Special weather statement, Dec 25, 3:40 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CST FRI DEC 25 2015

MSZ050-051-055>057-252215-
JASPER MS-SIMPSON MS-NEWTON MS-SMITH MS-SCOTT MS-
340 PM CST FRI DEC 25 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NEWTON...
SOUTHEASTERN SCOTT...EAST CENTRAL SIMPSON...NORTHWESTERN JASPER AND
CENTRAL SMITH COUNTIES UNTIL 415 PM CST...

AT 340 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR BURNS...OR 16 MILES SOUTH OF FOREST...MOVING NORTHEAST AT 40
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  PINEVILLE AROUND 345 PM CST.
  ROBERTS AROUND 405 PM CST.
  LAWRENCE AROUND 410 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LOUIN...MONTROSE AND
SYLVARENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3188 8973 3215 8961 3238 8924 3199 8913
TIME...MOT...LOC 2140Z 241DEG 34KT 3211 8948

GRG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 6:01 PM CSTSpecial Weather StatementJANSmith29 min
Dec 24, 6:32 PM CSTSevere Thunderstorm WarningJANClarke, Jasper58 min
Dec 24, 6:55 PM CSTSpecial Weather StatementJANJones35 min
Dec 24, 7:06 PM CSTFlash Flood WarningJANCovington, Forrest, Jefferson Davis, Jones3 hr
Dec 24, 7:45 PM CSTSpecial Weather StatementJANWebster30 min
Dec 24, 7:50 PM CSTSpecial Weather StatementJANLauderdale25 min
Dec 24, 8:00 PM CSTSevere Thunderstorm WarningJANKemper, Lauderdale14 min
Dec 25, 12:36 AM CSTSpecial Weather StatementJANBolivar39 min
Dec 25, 12:55 AM CSTSevere Thunderstorm WarningJANBolivar50 min
Dec 25, 6:40 AM CSTSpecial Weather StatementJANBolivar50 min
Dec 25, 7:29 AM CSTSpecial Weather StatementJANMontgomery, Webster31 min
Dec 25, 7:31 AM CSTSpecial Weather StatementJANCarroll29 min
Dec 25, 7:46 AM CSTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery44 min
Dec 25, 7:50 AM CSTSpecial Weather StatementJANBolivar25 min
Dec 25, 8:01 AM CSTSpecial Weather StatementJANCopiah29 min
Dec 25, 8:02 AM CSTFlash Flood WatchJANAttala, Bolivar, Carroll, Choctaw, Clay, Grenada and 11 more20 hr
Dec 25, 8:22 AM CSTSpecial Weather StatementJANCarroll23 min
Dec 25, 8:27 AM CSTSpecial Weather StatementJANTallahatchie18 min
Dec 25, 8:33 AM CSTTornado WarningJANCarroll, Montgomery42 min
Dec 25, 8:57 AM CSTFlash Flood WarningJANBolivar, Sunflower3 hr
Dec 25, 9:06 AM CSTTornado WarningJANGrenada, Montgomery, Webster24 min
Dec 25, 11:17 AM CSTFlash Flood WarningJANCarroll, Grenada, Leflore, Montgomery3 hr
Dec 25, 11:52 AM CSTFlash Flood WarningJANClay, Webster6 hr
Dec 25, 12:12 PM CSTSpecial Weather StatementJANAttala48 min
Dec 25, 12:17 PM CSTSpecial Weather StatementJANClay43 min
Dec 25, 12:37 PM CSTAreal Flood WarningJANBolivar, Sunflower, Washington9 hr
Dec 25, 12:44 PM CSTFlash Flood WarningJANAdams, Jefferson3 hr
Dec 25, 12:49 PM CSTSpecial Weather StatementJANSmith41 min
Dec 25, 1:05 PM CSTSpecial Weather StatementJANAttala25 min
Dec 25, 1:46 PM CSTFlash Flood WarningJANClaiborne, Copiah, Jefferson3 hr
Dec 25, 1:52 PM CSTSpecial Weather StatementJANHinds23 min
Dec 25, 2:27 PM CSTFlash Flood WarningJANFranklin, Lincoln3 hr
Dec 25, 2:31 PM CSTSevere Thunderstorm WarningJANClay, Lowndes24 min
Dec 25, 2:35 PM CSTSpecial Weather StatementJANMadison25 min
Dec 25, 3:01 PM CSTSpecial Weather StatementJANHolmes29 min
Dec 25, 3:40 PM CSTSpecial Weather StatementJANSmith35 min
Dec 25, 3:40 PM CSTSevere Thunderstorm WarningJANNoxubee, Oktibbeha, Winston24 min
Dec 25, 3:47 PM CSTSevere Thunderstorm WarningJANJasper, Newton, Scott, Smith43 min
Dec 25, 3:51 PM CSTTornado WarningJANJasper, Newton, Smith39 min
Dec 25, 4:30 PM CSTFlash Flood WarningJANLowndes3 hr
Dec 25, 5:06 PM CSTSpecial Weather StatementJANLauderdale24 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.